MAUDE Adverse Event Report: STRYKER GMBH LAG SCREWDRIVER GAMMA3® 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH LAG SCREWDRIVER GAMMA3® 380X110MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200200
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the connection between the lag screw driver and the lag screw was not properly made, leading difficulty in removing the lag screw.The doctor told that he felt the thread part at the tip of the lag screw driver was stripped".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition unknown.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and it matches the alleged failure.The returned lag screwdriver was visually inspected, where we can see that the corner edges of the pegged are bent which can be due to improper alignment and application of excessive torsional force which can also be confirmed with rotational marking at the end of the threaded rod.The threads are flattened completely which is caused by either overtightening or hitting the distal region as we also have a flattened surface at the cylindrical end of the rod.A functional inspection was conducted by the sample lag screw where we can see the locking cannot be done properly because of the deformed starting threads of the lag screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on the investigation, the root cause was attributed to an user related issue as we can clearly see signs of excessive force application.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "the connection between the lag screw driver and the lag screw was not properly made, leading difficulty in removing the lag screw.The doctor told that he felt the thread part at the tip of the lag screw driver was stripped.".

Brand Name
LAG SCREWDRIVER GAMMA3® 380X110MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17667619
Report Number0009610622-2023-00299
Device Sequence Number7123753
Product Code LXH
UDI-Device Identifier04546540377807
UDI-Public04546540377807
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200200
Device Lot NumberK144D13
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age32 YR
Patient SexMale